Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
fibre_putty

Harder to get good treatment in the UK (NHS)

Firstly a big hi to all, ive been registered for over two years here under a different name, but was too afraid to post, so decided to give myself a new identity which wouldnt relate back to my originator.

Ive had cystic acne (face, neck, back, chest bottom) since i was 12 (now 23) and have been on a multitude of tetracyclines as well as isotretinoin.

My qualm with this is that its taken so long to actually get actually get anywhere and i seem to get the impression that the NHS really doesnt care. I started my first lot of tetracyclines at around 15, which actually seemed to make my acne worse.

I stopped for a few years then at around 19 began seeing the doctor again. I was adament that somehting be done. I went through about 3 different antibiotics over a period of a year and half before i finally got referred to a dermatologist. The it took another year of antibiotics before i got put onto istotretinoin. (21 at the time).

3 months pass with excellent skin, however the sebum prodution returned along with my acne, having felt let down i left it for a while. Im now 23 and decided to go back to the doctors, where i was prescribed some of the tetracycline i had tried some years ago, with the hope that the overall less severity would help. Unfortunately it hasnt.

I simply cannot afford private healthcare, but i feel at a loss with the amount of time its taken to get any result. My skin is quite badly scared and discoloured (face neck, back, chest and bottom).

Share this post


Link to post
Share on other sites

It sounds like your not getting very far at the moment. Its worth telling the doctor every time what you've tried in the past and how well or not its worked. If you're not getting anywhere with your doctor you can see another one under the NHS maybe they will be more help.

Share this post


Link to post
Share on other sites

Have you tried Roaccutane?

Whats istotretinoin? Is it better than tane?

Isotretinoin is the name for the drug in Roaccutane, there are so many different brand names i thought id refer to it by the drug instead :D

I tired it, for about 5 months, although they took my off due to me having mood changes. However it has sicne returned, but will less severity (well, it had untill i took some antibiotics which seemed to make it flare up significantly.

Scary monster ive seen various different GPs and all of them (bar the one who referred me, now not at my local practise) seem not to really care. I tell them about the places i get my acne, but all they seem to do is look at my face and decide that its not important? :confused:

I even attempted to discuss possible cosmetic procedures to help with the obvious self confidence issue, but i got a repsonce indicating that i was acting foolishly with such notions!

Share this post


Link to post
Share on other sites

The dermatologists werent very good in my area, im not sure if you can see them without a GP referral though?

My dermatologists (yes, they seemed to change each time i went to them) were actually quite new, didnt have any expereince with Isotretinoin, and half the time had students in my consultation, which was incredibly embarrassing!

Share this post


Link to post
Share on other sites

Sounds like you got lucky, from what i can tell, none of my GPs or Derms have had acne, so they dont seem to relate really. I wonder if i broke down and cried in front of them, would that make a difference? :(

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×